Ohio, 2005Flooding and Hail in Ohio, June 30, 2005
June 30, 2005 · NWS ILN · 39 events in 15 counties and zones
24 thunderstorm wind, 11 flood, 3 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $108,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 10:30 AM EST, 1 hour earlier.
Area forecast discussion, Jun 30, 10:30 AM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 AM EDT THU JUN 30 2005
.SHORT TERM (REST OF TODAY)...
WELL DEFINED OUTFLOW EXTENDING INTO WEST CENTRAL ATTM. THIS
FEATURE WILL CONTINUE TO BE A FOCUSING MECHANISM FOR CONVECTIVE
DEVLOPMENT AS IT LAYS OUT SOMEWHERE ALONG THE I-70 CORRIDOR. VERY
LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT TODAY...AND
NO KINETMATICS TO SPEAK OF EITHER WITH WINDS LESS THAN 25 KNOTS
THROUGH THE ATMOSPHERE. WILL STILL SEE PLENTY OF STRONG TO
LOCALLY SEVERE CONVECTION HOWEVER GIVEN IMPRESSIVE THERMODYNAMICS
AND PLENTY OF CONVECTION INITIATED OFF LOW LEVEL BOUNDARIES.
HAVE RAISED POPS ACROSS THE BOARD AND CHANGED WORDING TO COVERAGE
TERMINOLOGY. BEST COVERAGE WILL BE ALONG AND NORTH OF I-70...BUT
ANYWHERE COULD SEE CONVECTION TODAY. LOWERED TEMPERATURES IN THE
NORTHWEST GIVEN CURRENT SATELLITE AND RADAR TRENDS...AND RAISED IN
THE SOUTH WHERE MORE SUN WILL BE REALIZED.
&&
.PREVIOUS DISCUSSION...
(ISSUED 650 AM EDT THU JUN 30 2005)
AVIATION (12Z-12Z)...
EXPECT SOME RESTRICTION TO VISIBILITY TO CONTINUE WELL INTO THE
MORNING BUT THIS SHOULD COME UP TO VFR IN THE NEXT FEW HOURS.
CONVECTION HAS DEVELOPED TO THE WEST OF KDAY BUT IT HAS BEEN SLOW
MOVING SO IT MAY NOT EVEN IMPACT THAT TERMINAL. FORCING IS RATHER
WEAK THROUGH THE DAY BUT A SUBTLE SHORT WAVE PASSING THROUGH THE
REGION COULD PRODUCE SOME THUNDERSTORMS THROUGH EARLY AFTERNOON.
THERE WILL BE A BETTER CHANCE FROM LATE AFTERNOON INTO THE EARLY
EVENING WHEN INSTABILITY IS THE GREATEST. EXPECT SOME HAZE AND
MIST TO LOWER VISIBILITY AGAIN AFTER DARK. THEN THERE IS THE
POTENTIAL FOR A CONVECTIVE LINE TO DEVELOP AND MOVE ACROSS THE TAF
SITES LATE IN THE FORECAST PERIOD. HOWEVER THERE IS SOME
UNCERTAINTY WITH THIS. SO HAVE JUST INCLUDED AS VCTS FOR NOW.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SHORT TERM...JOHNSTONE
Hazardous weather outlook, Jun 30, 4:00 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU JUN 30 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
500 AM EDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM MAINLY DURING THE
AFTERNOON AND THEN DIMINISH DURING THE EVENING. A FEW OF THESE STORMS
COULD REACH SEVERE LIMITS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT AHEAD OF AN APPROACHING
COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 30, 6:40 AM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 AM EDT THU JUN 30 2005
OHZ042-301215-
DARKE OH-
740 AM EDT THU JUN 30 2005
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DARKE COUNTY THROUGH
815 AM EDT...
AT 736 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PALESTINE...MOVING SOUTHEAST AT 20
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
PALESTINE...HOLLANSBURG...WAYNE LAKES...NEW MADISON...ABBOTTSVILLE
AND ARCANUM.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Special weather statement, Jun 30, 9:45 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1045 AM EDT THU JUN 30 2005
OHZ043-301515-
SHELBY OH-
1045 AM EDT THU JUN 30 2005
...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1115 AM
EDT...
AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR LAKE LORAMIE STATE PARK...MOVING
EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HARDIN...NEWBERN...ANNA...SWANDERS...SIDNEY...PORT JEFFERSON...
PLATTSVILLE...PEMBERTON...BALLOU AND MAPLEWOOD.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 10:37 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 AM EDT THU JUN 30 2005
OHZ053-301600-
CLARK OH-
1137 AM EDT THU JUN 30 2005
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLARK COUNTY THROUGH
NOON EDT...
AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR STATE ROUTE 41 AT STATE ROUTE 235...
MOVING SOUTH AT 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
DONNELSVILLE...SPRINGFIELD...PITCHIN...SNYDERVILLE...GREEN MEADOWS
AND ENON.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 10:52 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1152 AM EDT THU JUN 30 2005
OHZ043-301615-
SHELBY OH-
1152 AM EDT THU JUN 30 2005
...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1215 PM
EDT...
AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MCCARTYVILLE...MOVING SOUTHEAST AT
15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HOUSTON...SWANDERS...HARDIN...NEWBERN...SIDNEY AND PORT JEFFERSON.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 11:14 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 PM EDT THU JUN 30 2005
OHZ053-062-301645-
CLARK OH-GREENE OH-
1214 PM EDT THU JUN 30 2005
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE AND CLARK
COUNTIES THROUGH 1245 PM EDT...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR SPRINGFIELD MUNICIPAL AIRPORT...
MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...JOHN
BRYAN STATE PARK...CLIFTON...HARMONY...PITCHIN...WILBERFORCE...
CEDARVILLE...SOUTH VIENNA...PLATTSBURG...LISBON...SELMA AND SOUTH
CHARLESTON.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 30, 11:17 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 PM EDT THU JUN 30 2005
OHZ043-301645-
SHELBY OH-
1217 PM EDT THU JUN 30 2005
...A STRONG THUNDERSTORM WILL AFFECT SHELBY COUNTY THROUGH 1245 PM
EDT...
AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR SIDNEY...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
PLATTSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Event by event
24 thunderstorm wind, 11 flood, 3 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Clark
- When
- June 30, 11:30 AM EST to 11:34 AM EST
- Where
- Clark County, 4 mi E of Enon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.983, -83.033
Trees were downed near the intersection of Old Mill and Rocky Point Roads.
Thunderstorm Wind, Greene
- When
- June 30, 11:30 AM EST to 11:34 AM EST
- Where
- Greene County, 2 mi E of Fairborn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.600, -84.017
A few trees were knocked down along Armstrong Road.
Thunderstorm Wind, Clark
- When
- June 30, 11:55 AM EST to 11:59 AM EST
- Where
- Clark County, Donnelsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.150, -82.683
Trees and power poles were knocked down.
Thunderstorm Wind, Miami
- When
- June 30, 12:00 PM EST to 12:04 PM EST
- Where
- Miami County, Tipp City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -83.733
One tree and power lines were downed.
Thunderstorm Wind, Greene
- When
- June 30, 12:10 PM EST to 12:13 PM EST
- Where
- Greene County, Beavercreek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.400, -83.900
Several trees and power lines were downed.
Thunderstorm Wind, Franklin
- When
- June 30, 12:30 PM EST to 12:40 PM EST
- Where
- Franklin County, Grandview Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.533, -84.083
Flood, Greene
- When
- June 30, 12:30 PM EST to 2:00 PM EST
- Where
- Greene forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Thunderstorm Wind, Greene
- When
- June 30, 12:40 PM EST to 12:44 PM EST
- Where
- Greene County, Spring Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.267, -82.983
A few trees were knocked down.
Flood, Miami
- When
- June 30, 12:45 PM EST to 2:00 PM EST
- Where
- Miami forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Thunderstorm Wind, Greene
- When
- June 30, 1:00 PM EST to 1:04 PM EST
- Where
- Greene County, Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.850, -82.600
Thunderstorm Wind, Licking
- When
- June 30, 1:00 PM EST to 1:10 PM EST
- Where
- Licking County, Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.067, -82.517
Trees were downed on Oregon Street in Johnstown, and near the intersection of State Route 661 and Homer Road.
Thunderstorm Wind, Warren
- When
- June 30, 1:15 PM EST to 1:30 PM EST
- Where
- Warren County, Waynesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.233, -84.550
Power lines were downed, and a tree fell on a car in Hamilton Township.
Thunderstorm Wind, Ross
- When
- June 30, 1:15 PM EST to 1:19 PM EST
- Where
- Ross County, Massieville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 40.067, -84.733
Large limbs were knocked down.
Thunderstorm Wind, Clinton
- When
- June 30, 1:23 PM EST
- Where
- Clinton County, 5 mi SW of Wilmington
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.967, -83.233
The 58 mph measured gust occurred along State Route 730 near Cowan Lake.
Thunderstorm Wind, Licking
- When
- June 30, 1:35 PM EST to 1:39 PM EST
- Where
- Licking County, Granville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -84.317
Several large limbs were knocked down.
Lightning, Warren
- When
- June 30, 1:45 PM EST
- Where
- Warren County, 2 mi NE of Springboro
- Injuries
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.167, -84.367
A man, age unkown, was struck by lightning at a construction site.
Thunderstorm Wind, Fairfield
- When
- June 30, 1:50 PM EST to 2:00 PM EST
- Where
- Fairfield County, Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -84.700
Thunderstorm Wind, Scioto
- When
- June 30, 3:35 PM EST to 3:39 PM EST
- Where
- Scioto County, 4 mi N of Rarden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.717, -84.633
A fifteen foot shed was blown into a utility pole.
Thunderstorm Wind, Hamilton
- When
- June 30, 6:23 PM EST to 6:38 PM EST
- Where
- Hamilton County, North College Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -84.383
Numerous trees were downed just to the north and east of downtown Cincinnati.
Flood, Hamilton
- When
- June 30, 7:00 PM EST to 8:30 PM EST
- Where
- Hamilton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Thunderstorm Wind, Hamilton
- When
- June 30, 7:15 PM EST
- Where
- Hamilton County, 1 mi E of The Vlg of Indian Hi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -84.183
Hail, Darke
- When
- June 30, 7:30 PM EST to 7:34 PM EST
- Where
- Darke County, 1 mi N of Palestine
- Measured
- 1.25 in hail
- Property damage
- $8,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.550, -84.700
Numerous trees were downed as well.
Flood, Darke
- When
- June 30, 7:45 PM EST to 9:00 PM EST
- Where
- Darke forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -82.333
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Thunderstorm Wind, Darke
- When
- June 30, 8:00 PM EST to 8:04 PM EST
- Where
- Darke County, New Madison
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -84.067
Trees and power lines were knocked down.
Flood, Miami
- When
- June 30, 8:02 PM EST to 9:15 PM EST
- Where
- Miami forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.533, -81.200
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Thunderstorm Wind, Preble
- When
- June 30, 8:15 PM EST to 8:19 PM EST
- Where
- Preble County, 2 mi S of Eaton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.450, -83.833
A few large limbs were downed.
Thunderstorm Wind, Montgomery
- When
- June 30, 8:24 PM EST to 8:28 PM EST
- Where
- Montgomery County, 3 mi S of Trotwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.550, -84.233
Several six- to eight-inch diameter trees were downed.
Hail, Montgomery
- When
- June 30, 8:29 PM EST to 8:33 PM EST
- Where
- Montgomery County, New Lebanon
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Hail, Greene
- When
- June 30, 8:36 PM EST to 8:40 PM EST
- Where
- Greene County, Beavercreek
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Thunderstorm Wind, Montgomery
- When
- June 30, 8:44 PM EST to 8:51 PM EST
- Where
- Montgomery County, Dayton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.617, -84.133
Several large trees were downed across the southern Dayton metro area. An eight-foot diameter tree fell on a house.
Thunderstorm Wind, Butler
- When
- June 30, 8:45 PM EST to 8:49 PM EST
- Where
- Butler County, 3 mi NE of Oxford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.133, -82.567
Two trees were downed near the intersections of Hamilton-Eaton and Somersville Roads.
Thunderstorm Wind, Warren
- When
- June 30, 8:45 PM EST to 8:52 PM EST
- Where
- Warren County, Springboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.617, -84.133
Trees and power lines were knocked down.
Thunderstorm Wind, Clinton
- When
- June 30, 8:50 PM EST to 8:54 PM EST
- Where
- Clinton County, Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.200, -83.617
Several trees were downed.
Flood, Clark
- When
- June 30, 9:09 PM EST to 11:00 PM EST
- Where
- Clark forecast zone
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.917, -83.950
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Flood, Franklin
- When
- June 30, 10:15 PM EST to 11:30 PM EST
- Where
- Franklin forecast zone
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.750, -84.067
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Flood, Butler
- When
- June 30, 10:45 PM EST to 11:55 PM EST
- Where
- Butler forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -83.983
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Flood, Clinton
- When
- June 30, 11:00 PM EST to 11:55 PM EST
- Where
- Clinton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.867, -83.850
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Flood, Preble
- When
- June 30, 11:00 PM EST to 11:55 PM EST
- Where
- Preble forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.967, -84.167
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
Flood, Warren
- When
- June 30, 11:05 PM EST to 11:55 PM EST
- Where
- Warren forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Scattered thunderstorms affected the Miami Valley and pportions of southwest Ohio during the afternoon. One to two inches of rain fell across this area, causing several roads to flood. Additional thunderstorms developed into a mesoscale convective complex during the evening and moved southeast across these same areas. Another one to two inches fell across much of southwest Ohio, with numerous roads becoming flooded and impassible. Many streams and creeks rose out of their banks. A portion of the roof of the Elder Beerman Store in the Middletown Mall collapsed due to the weight of the water on the roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
- Hail and Damaging Winds in Michigan, June 30, 2005$40,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462517, 5462518, 5462520, 5462519, 5462521, 5462522, 5462770, 5462523, 5462976, 5462524, 5462525, 5462527, 5462754, 5462526, 5462756, 5462671, 5462755, 5462757, 5462758, 5462977, 5462759, 5462760, 5462978, 5462761, 5462979, 5462763, 5462762, 5462764, 5462767, 5462765, 5462766, 5462768, 5462769, 5462148, 5462362, 5462146, 5462145, 5462147, 5462980.